MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS RAPIDE W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS RAPIDE W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 212722
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint anchor was received and visual observation confirms the anchor is broken.As reported, the observed failure is consistent with typical off axis insertion and using too much tension while inserting.This failure can be attributed to user technique.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.At this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Associated medwatches: [mr#1221934-2018-51558]; [mr#1221934-2018-51563].This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales rep reported that during a shoulder repair that the tips on three of the customer's bioknotless rapide (br) anchor with orthocord broke upon insertion.The sales rep stated the anchors were still on the inserter at the time and the surgeon used too much tension.The sales rep stated the surgeon completely removed each broken anchor, prepped the bone hole again and inserted another like anchor in the same bone hole with no patient consequences but a 10 minute delay.The sales rep stated the surgeon was off-axis and used too much tension.The sales rep said the bone quality was hard and the patient was young but he had no further information.

Brand Name
BIOKNOTLESS RAPIDE W/OC
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7697283
Report Number1221934-2018-51562
Device Sequence Number13706887
Product Code MAI
UDI-Device Identifier10886705002085
UDI-Public(01)10886705002085(10)3704153(17)160531
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model Number212722
Device Catalogue Number212722
Device Lot Number3704153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2013
Initial Report FDA Received Date07/17/2018
Patient Sequence Number1